Has anyone had any experience with tics developing while using Vyvanse? My son has been on Vyvanse for over a year. We increase his dosage from 30mg to 40mg in May with no side effects noticed. All of a sudden, today he started clearing his throat and making a high pitched noise, over and over throughout the day. He had no control over this.
Has anyone experienced this? Any recommendations? Thanks.
my child developed tics while on focalin xr. Adding clonidine helped, but eventually needed to discontinue and switch to short acting focalin and now the tics are gone.
Thanks for your Reply!
My son takes Vyvanse, and he does the exact same tic - starts to clear his throat, then makes a high pitched hooting noise. He says that he does not do this at school, but it starts up when he gets home. I asked him did he have to clear his throat, or did he just feel like he has to make this noise - he said he has to make the noise.
Thanks for your Reply!
My 10-year-old son has also developed a verbal tic while on Vyvanse for ADHD. We switched to Vyvanse last spring with no side effects. I discontinued meds over the summer, as we were trying to gain weight. When school started this August we started with the meds again. I noticed he seemed a little agitated, and then a few weeks in he started, out of the blue, with a high-pitched "huh" sound. He also makes this sound over and over throughout the day. When he settles in for bed, he will literally tic 60 - 90 times before finally falling asleep... sometimes with every breath.
I immediately stopped meds and have started dietary intervention - GFCF - this past week. I have noticed a definite change in his energy level... he is actually ready to go to bed by 9pm. He is still making the sounds, though it may be a little less. We have a doctor's appointment this week. I have been madly researching and have come across some information regarding Vyvanse that indicates the incidence of side effects seems to be quite high with this med. Needless to say, I am a total wreck and am so worried about him.
I notice it has been almost 2 months since your post... do you have any updates and/or information?
Same thing here. Started using Vyvanse about 3 mos. ago. Doctor was made aware of tics but acted as if it had nothing to do with medication. Now I'm reading all sorts of things that say when tics develope meds should be changed! I'm so frustrated with this. The tics have started to really affect his school life.
My daughter started taking 30mg of Vyvanse in August of 2010 and she started the exact same noise you described. It almost sounds like a bird call! Sometimes she doesn't make this sound for a few hours and then will make the noise 3 times in 10 minutes. It doesn't seem like anything triggers it and it seems like she can't control it. She is more focused on the medication and it doesn't keep her awake like other medications did but this noise is not good.
My son has been on Vivanse 50 mg for 3.5 years. He developed a tic in his eyes causing them to go up and to the right every two to three seconds. The pediatrician indicated that this could not be related to the Vivanse. I took him off the medication 8 days ago. The tics are significantly reduced. Unfortunately, he is back to having difficulties with his ADHD in school. They have requested that I keep him home until we see the specialist and obtain a new medication.
My son has been on 20 mg Vyvanse since approx May 2012 and I have just noticed him doing strange things such as touching things a certain time with his hands, feet and/or knees...asked his pediatrician if it could be a tic and he said that it could possibly be one. Asked if it is interfering with his everyday life but it's not so he said just to keep watching him and let him know how it's going at the next appt...I've asked my son why he does it but he doesn't know or he just doesn't say anything...
I am a teenage boy with tics, OCD, ADHD and anxiety. I took Vyvanse from a previous prescription that I never used. Well today I did, btw I can't sleep. So I walk around my neighborhood 10 times then all of a sudden, I start ticking a lot. Vyvanse makes u not want to settle down. Ur son may have to much energy from his pill that he feels a lot of tension in his body. He may have started ticking from his ADHD getting worse from the feeling of constant energy. Stimulants don't work on everybody
My son has also been on vyvance for over a year first he kept making this loud screeching noise drove me crazy next scrinching of his eyes that became more and more frequent now it's all of the above with upper body jerking all in a matter of 2 months so I am yanking him off this medication and will go back to the drawing board with his mental health dr
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.